Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 11, 2019, 4:45 AM CST. It took effect at Feb 11, 2019, 9:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2019, 4:45 AM CST (10:45 UTC)
- In effect from
- Feb 11, 2019, 9:00 PM CST
- Expired
- Feb 13, 2019, 3:00 PM CST
- In force
- 42 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
942 WHUS73 KGRB 111045 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 445 AM CST Mon Feb 11 2019 LMZ541>543-111845- /O.NEW.KGRB.SC.Y.0013.190212T0300Z-190213T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 445 AM CST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 9 PM this evening to midnight CST Tuesday night. * WINDS...East to northeast increasing to 15 to 25 knots with gusts to 30 knots. * WAVES...There is ice over most of the nearshore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
385 WHUS73 KGRB 112122 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 322 PM CST Mon Feb 11 2019 LMZ541>543-120530- /O.EXT.KGRB.SC.Y.0013.190212T0300Z-190213T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 322 PM CST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WINDS...East to northeast increasing to 15 to 25 knots with gusts to around 30 knots. Wind veering to the northwest Tuesday night into Wednesday. * WAVES...Little to no wave action is expected as most of the nearshore waters are ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
623 WHUS73 KGRB 120331 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 931 PM CST Mon Feb 11 2019 LMZ541>543-121145- /O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 931 PM CST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WINDS...East to northeast 15 to 25 knots with gusts to around 30 knots. Wind veering to the northwest Tuesday night into Wednesday. * WAVES...Little to no wave action is expected as most of the nearshore waters are ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
610 WHUS73 KGRB 121037 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 437 AM CST Tue Feb 12 2019 LMZ541>543-121845- /O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 437 AM CST Tue Feb 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WINDS...Northeast 15 to 25 knots with gusts to around 30 knots. Wind veering to the northwest tonight into Wednesday. * WAVES...Little to no wave action is expected as most of the nearshore waters are ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
483 WHUS73 KGRB 121604 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1004 AM CST Tue Feb 12 2019 LMZ541>543-130015- /O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1004 AM CST Tue Feb 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WINDS...Northeast 15 to 25 knots. Wind veering to the northwest tonight into Wednesday. * WAVES...Little to no wave action is expected as most of the nearshore waters are ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
679 WHUS73 KGRB 122210 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 410 PM CST Tue Feb 12 2019 LMZ541>543-130615- /O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 410 PM CST Tue Feb 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WINDS...North 15 to 25 knots veering northwest tonight into Wednesday. Gusts to around 30 kts possible overnight into Wednesday morning. * WAVES...Little to no wave action is expected as most of the nearshore waters are ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
048 WHUS73 KGRB 130315 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 915 PM CST Tue Feb 12 2019 LMZ541>543-131115- /O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 915 PM CST Tue Feb 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WINDS...Northwest 15 to 25 knots. Gusts to around 30 kts possible overnight into Wednesday morning. * WAVES...Little to no wave action is expected as most of the nearshore waters are ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
320 WHUS73 KGRB 130906 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 306 AM CST Wed Feb 13 2019 LMZ541>543-131715- /O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 306 AM CST Wed Feb 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...West 15 to 25 knots. Gusts to around 30 kts possible this morning. * WAVES...Little to no wave action is expected as most of the nearshore waters are ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
615 WHUS73 KGRB 131705 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1105 AM CST Wed Feb 13 2019 LMZ541>543-132100- /O.CON.KGRB.SC.Y.0013.000000T0000Z-190213T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1105 AM CST Wed Feb 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...West 15 to 25 knots. * WAVES...Little to no wave action is expected as most of the nearshore waters are ice covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 4:21 AM CST, 24 minutes earlier.
Area forecast discussion, Feb 11, 4:21 AM CST, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 421 AM CST Mon Feb 11 2019 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 420 AM CST Mon Feb 11 2019 A negatively tilted upper trough with a 125 kt jet at 300mb will approach the area late tonight and Tuesday and produce strong vertical motion. A surface low over the Southern Plains will intensify and move to Lower Michigan by Tuesday afternoon. Snow should arrive from southwest to northeast tonight as the upper system approaches and low level warm moisture and temperature advection increase. Light freezing drizzle is possible this evening in east central and northeast Wisconsin before the snow arrives. The numerical models, national centers and past winter storms similar to this one suggest that about 6 to 10 inches of snow are likely to fall. Amounts could be higher if snow to water ratios are greater than expected. Gusty northeast winds will produce blowing and drifting snow late tonight and Tuesday. .LONG TERM...Tuesday Night Through Sunday Issued at 420 AM CST Mon Feb 11 2019 The end of the upcoming winter storm and dealing with the next system are the main concerns during this part of the forecast. Confidence is good that accumulating snow from the upcoming storm should come to an end Tuesday evening, but lake-effect snow showers remain possible across north-central Wisconsin into Wednesday morning. The arrival of a narrow surface ridge and weak mid level ridge should bring any remaining lake-effect in the forecast area to an end by Wednesday afternoon. A period of dry weather is then expected into at least Thursday morning. Confidence is poor in the timing and location of precipitation associated with the storm system for later in the week. The 00Z Canadian-NH had little or no snow in the area, while the 00Z GFS had enough QPF in the area to bring significant snowfall. The 00Z ECMWF had a more prolonged period of snow than the GFS but was slower with the system. With these factors in mind, the best solution at this time appears to be to stick with the model blend until the models show more consistency. Snow chances arrive Thursday afternoon and snow is likely Thursday night. Snow will wind down Friday morning with just some lake- effect chances in north-central Wisconsin that could last through Saturday. Lake-effect potential returns on Sunday for north- central Wisconsin. Expect below normal high temperatures through next weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1200 AM CST Mon Feb 11 2019 Light snow will steadily diminishing overnight. IFR/MVFR ceiling can be expected through much of this TAF period as low-level moisture remains in place. There could be some flurries or light freezing drizzle through the day Monday, but confidence in that happening is low. Otherwise, attention will then turn to the potential for moderate to heavy snow overnight Monday night through much of the day Tuesday. There may be some freezing drizzle Monday evening as the precipitation begins; otherwise, significant snowfall accumulations are expected for that time period. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from midnight tonight to midnight CST Tuesday night for WIZ031-037>040-045-048>050. Winter Storm Warning from 9 PM this evening to midnight CST Tuesday night for WIZ030-035-036. Winter Storm Warning from 3 AM Tuesday to midnight CST Tuesday night for WIZ005-010>013-018>021. Winter Storm Warning from 3 AM Tuesday to 3 AM CST Wednesday for WIZ022-073-074. && SHORT TERM.....RDM LONG TERM......MG AVIATION.......Cooley
Hazardous weather outlook, Feb 11, 4:08 AM CST, 37 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 408 AM CST Mon Feb 11 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 408 AM CST Mon Feb 11 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous travel is expected tonight as another winter storm approaches the area. Snow will arrive from southwest to northeast with accumulations of 2 to 4 inches by daybreak in most areas. In addition, some freezing drizzle is possible this evening across east central and northeast Wisconsin. Gusty northeast winds will produce blowing and drifting snow. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow will continue, heavy at times during the daylight hours Tuesday before diminishing Tuesday evening. Gusty northeast winds will produce blowing and drifting snow. An additional 5 to 7 inches is likely. Another round of wintry precipitation is possible Thursday into Friday, but specific timing and accumulations are still quite uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report snowfall totals. LMZ521-522-541>543-121015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 408 AM CST Mon Feb 11 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. RDM/MG
In the hours before
Local storm report, Feb 10, 10:47 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 PM CST SUN FEB 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 3 SE APPLETON 44.23N 88.36W
02/10/2019 M3.0 INCH CALUMET WI PUBLIC
&&
MGSpecial weather statement, Feb 10, 11:24 PM CST, 5 hours 21 minutes before
Special Weather Statement National Weather Service Green Bay WI 1124 PM CST Sun Feb 10 2019 WIZ005-010>013-019>022-031-037>040-045-048>050-073-074-111100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Langlade- Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- 1124 PM CST Sun Feb 10 2019 ...SNOW DIMINISHING, BUT HAZARDOUS TRAVEL CONDITIONS EXPECTED TO CONTINUE OVERNIGHT INTO MONDAY MORNING... Light snow or flurries are expected to steadily diminish through the overnight hours. Any additional snowfall accumulation overnight into early Monday morning will be less than a half inch. While only minor additional accumulations are expected through Monday morning, the remaining snow cover on area roads will likely lead to hazardous travel for the rest of tonight and possibly into the Monday morning commute. If traveling overnight into Monday morning, please allow extra time to reach your destination and remember to drive slow on ice and snow. Also, remember to keep adequate distance between your vehicle and other vehicles as it will take a longer distance to come to a complete stop. Cooley
Local storm report, Feb 11, 12:18 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1218 AM CST MON FEB 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW ASHWAUBENON 44.46N 88.08W
02/10/2019 M5.3 INCH BROWN WI OFFICIAL NWS OBS
STORM TOTAL AS OF MIDNIGHT AT NWS GREEN BAY. STILL SOME
LIGHT SNOW/FLURRIES FALLING.
&&
MGLocal storm report, Feb 11, 1:09 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
109 AM CST MON FEB 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM SNOW RHINELANDER 45.63N 89.41W
02/10/2019 M3.5 INCH ONEIDA WI BROADCAST MEDIA
MEASURED AT WJFW TV.
&&
MGLocal storm report, Feb 11, 1:26 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
126 AM CST MON FEB 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM SNOW SUAMICO 44.63N 88.05W
02/10/2019 M5.5 INCH BROWN WI PUBLIC
0850 PM SNOW GREEN BAY 44.51N 88.00W
02/10/2019 M6.0 INCH BROWN WI PUBLIC
0850 PM SNOW CLINTONVILLE 44.61N 88.75W
02/10/2019 M7.2 INCH WAUPACA WI TRAINED SPOTTER
0900 PM SNOW PLOVER 44.45N 89.53W
02/10/2019 M3.6 INCH PORTAGE WI CO-OP OBSERVER
0900 PM SNOW GREEN BAY 44.51N 88.00W
02/10/2019 M5.0 INCH BROWN WI BROADCAST MEDIA
COURTESY OF WLUK-TV.
0915 PM SNOW SOBIESKI 44.71N 88.06W
02/10/2019 M6.0 INCH OCONTO WI PUBLIC
0915 PM SNOW TIGERTON 44.73N 89.05W
02/10/2019 M6.1 INCH SHAWANO WI COCORAHS
0930 PM SNOW 3 SW DE PERE 44.42N 88.09W
02/10/2019 M4.0 INCH BROWN WI TRAINED SPOTTER
0942 PM SNOW 4 N IOLA 44.56N 89.11W
02/10/2019 M4.5 INCH WAUPACA WI TRAINED SPOTTER
STORM TOTAL
1030 PM SNOW WESTON 44.90N 89.57W
02/10/2019 M6.7 INCH MARATHON WI PUBLIC
REPORT RELAYED BY WSAW TV.
1030 PM SNOW 3 SE APPLETON 44.23N 88.36W
02/10/2019 M3.0 INCH CALUMET WI PUBLIC
1040 PM SNOW WAUSAU 44.96N 89.63W
02/10/2019 M5.5 INCH MARATHON WI BROADCAST MEDIA
SNOWFALL REPORT AT WSAW TV. SNOW DEPTH IS NOW 18 INCHES.
1145 PM SNOW RHINELANDER 45.63N 89.41W
02/10/2019 M3.5 INCH ONEIDA WI BROADCAST MEDIA
MEASURED AT WJFW TV.
1159 PM SNOW ASHWAUBENON 44.46N 88.08W
02/10/2019 M5.3 INCH BROWN WI OFFICIAL NWS OBS
STORM TOTAL AS OF MIDNIGHT AT NWS GREEN BAY. STILL SOME
LIGHT SNOW/FLURRIES FALLING.
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:46 AM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 47 hr |
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.